| Model Number |
702753 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported that the tip of the driver bit broke off.The surgeon turned the screwdriver until locking with a power tool, and when he manually reversed the rotation, it was damaged.All debris was removed from the area.
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned on 05-jul-2022 for evaluation and matches the reported failure mode.The device inspection revealed the following: the identification of the device is confirmed based on the lot number and the catalog number marked.The visual inspection has shown that the tip of the received screwdriver is broken off due to clear torsional overload.Indeed, the torsion lines of the breakage were clearly visible, even to the naked eye.A microscope picture showed the torsion lines of the breakage even more clearly.Over torque can therefore be defined as the root cause for this case.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.As per the dimensional inspection and hardness testing, the returned device was found to be within specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was finally attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during implantation.If more information is provided, the case will be reassessed.
Event or Problem Description